I am 62, quite nearsighted and somewhat astigmatic. Within the past two years I got floaters and flashes (like a flashlight being waved around in a dark room at the edge of my field of vision), first in one eye and then the other. There were no serious consequences this time and the flashes have subsided, but my opthamologist said that if another flurry of floaters or a curtain effect occurs, I should call him immediately.
My question: on both days I had been riding my bicycle (just a few minutes ride between home and work). I have a suspicion that the sharp bumps or quickly turning the head from one side to the other might have contributed to these problems. The first time, I was actually on my bike in the morning when I first noticed them. Even though my doctor says that this is a sheer coincidence and there's no risk in bicycling, I am still leery. A few people on the net have reported that bicycling can precipitate the condition in someone susceptible to them. I would like to ride my bicycle again but also want to play it safe. What do you think?
So was my daughter when she was hit by an automobile making a right turn, so was I when I did a face plant. You can never be too careful on a bicycle and its why I now do my bicycle riding on an exercise bicycle. Stay safe Paul.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.